| Model Number |
BB811 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/05/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that prior to use during set-up of a fusion oxygenator, the customer noticed that the temperature probe was not well secured.The device was replaced for the procedure.There was no patient involvement, so no adverse effect occurred.Medtronic received additional information that the temperature monitoring adapter (tma) detached from the port when the probe was inserted, the customer noticed that it wiggled at that point.
Additional Manufacturer Narrative
Device evaluation: visual inspection showed that the tma was loose and can be easily removed.Additional visual inspection showed evidence of adhesive residue.Reason for return was confirmed.Conclusion: complaint confirmed for the fusion oxygenator's loose temperature monitoring adapter (tma).The issue was verified via analysis of the returned device.Review of this unit¿s device history record found no abnormalities or ncmrs initiated during manufacturing that would cause or contribute to the reported event.This unit passed all required testing and inspections during manufacturing.This is a known issue.Customer communication of this issue has been initiated via fa1302, which provides device use recommendations for affected product.Root cause investigation concluded the presence of ebs (ethylene bis stearamide) wax on the new tma component affected the material properties that caused the torque specification to not be met.There were no patient/clinical safety issues reported.Trends for issues with this product are reviewed at quarterly quality meetings.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.